MAUDE Adverse Event Report: EIT EMERGING IMPLANT TECHNOLOGIES GMBH HAMMER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EIT EMERGING IMPLANT TECHNOLOGIES GMBH HAMMER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number PET60250
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: initial reporter is synthes sales representative the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During a surgery a hammer fractured at the handle at the height of the "h".No surgery impact.No patient impact.Surgery was completed successfully with another available instrument.No fragments were created.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4 e1 h3, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team forwarded photo evidence of the device to "eit emerging implant technologies" which conducted a visual inspection of the returned piece.Visual analysis of the returned sample was performed on hammer by the supplier where it is established that: eit has performed a review of the provided picture representing the damage.On the picture, it can be seen that the device broke on the laser welding.Lot e20di0689 was inspected after delivery by the vendor.The inspection confirmed that the device was manufactured according to specifications.Additionally the device history record (dhr) document provided by the vendor was reviewed and showed no abnormalities in the manufacturing process.Therefore, it can be concluded that the device is according to specification.The device in question was manufactured according to specification that were valid at the time for manufacturing.Therefore, the damage on the device occurring during surgery cannot be ascribed to manufacturing no according to specification.Damages like in the complaint in can occur not only by mishandling of the device, but unforeseen mechanical impact could also be a plausible explanation for the breakage of the weld line.The dimensional inspection was not performed due to post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the hammer would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed current and manufactured revisions were reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9 e1: facility address is unknown.G1.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Note: following investigation was performed by expanding innovations inc.Please refer to the attachment "eit investigation for (b)(4)".The photos were returned to depuy synthes for evaluation.The depuy synthes team forwarded the photos ("conduit_hammer - source image") to "expanding innovations inc" where a visual inspection of the provided information was conducted.Visual analysis of the provided evidence was performed by the supplier where it is established that: the device in question was manufactured according to specification that were valid at the time for manufacturing.Therefore, the damage on the device occurring during surgery cannot be ascribed to manufacturing no according to specification.Damages like in the complaint in can occur not only by mishandling of the device, but unforeseen mechanical impact could also be a plausible explanation for the breakage of the weld line.A dimensional inspection was not performed due to the complaint device was not returned to juarez lab for examination.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the hammer (p/n: pet60250, lot: e20di0689) would contribute to the complained device issue, there is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: no issues dimensional inspection: n/a.Device history.Part #pet60250.Lot # e20di0689.Supplier: affiliate medos.¿ batch1: lot qty of (b)(4) units were released on 23 aug 2021 with no discrepancies.¿ batch2: lot qty of (b)(4) units were released on 27 jul 2021 with no discrepancies.No ncrs were generated during production.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the hammer was fractured/broken on the laser weld that could be attributed to repetitive use or unintended forces.No other issues were identified in the complaint piece.A dimensional inspection was not performed for the hammer due to post-manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the hammer would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed current and manufactured revisions were reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
eisenbahnstrasse 84
wurmlingen D-785 73
Manufacturer Contact
daniel seng
eisenbahnstrasse 84
wurmlingen D-785-73
GM   D-78573
6103142063
MDR Report Key13827984
Report Number3013730328-2022-00027
Device Sequence Number2150039
Product Code LXH
UDI-Device Identifier04260397080849
UDI-Public(01)04260397080849
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172888
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPET60250
Device Catalogue NumberPET60250
Device Lot NumberE20DI0689
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer04/21/2022
05/18/2022
06/21/2022
Initial Report FDA Received Date03/19/2022
Supplement Report FDA Received Date05/19/2022
06/16/2022
07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown